Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 11, NWS Austin/San Antonio, TX

February 11, 20084 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Feb 11, 2008, 9:19 PM CST for 4 counties in Texas. It took effect at Feb 12, 2008, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 11, 2008, 9:19 PM CST (03:19 UTC)
In effect from
Feb 12, 2008, 12:00 PM CST
Expired
Feb 12, 2008, 6:00 PM CST
In force
6 hr
Issued by
NWS Austin/San Antonio, TX

Counties Edwards County, TX, Kinney County, TX, Maverick County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 36 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 3.3 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2008-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1470 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2008-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1470 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1332 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEWX 120319
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
919 PM CST MON FEB 11 2008

..RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST TUESDAY
FOR VAL VERDE...EDWARDS...KINNEY AND MAVERICK COUNTIES...

.A COLD FRONT WILL SWEEP ACROSS SOUTH CENTRAL TEXAS ON TUESDAY
BRINGING BREEZY AND COOLER CONDITIONS TO THE AREA. RAIN CHANCES
FOR THE WEST PART OF THE AREA NEAR THE RIO GRANDE WILL BE LOW
AND MUCH DRIER CONDITIONS ARE EXPECTED TUESDAY AFTERNOON...AS
NORTH WINDS OF 15 TO 20 MPH DEVELOP. MINIMUM RELATIVE HUMIDITIES
OVER VAL VERDE...EDWARDS...KINNEY AND MAVERICK COUNTIES IS 
EXPECTED TO FALL TO NEAR 20 TO 25 PERCENT TUESDAY AFTERNOON. EAST
OF THESE AREAS THE MINIMUM RELATIVE HUMIDITY IS EXPECTED TO STAY
ABOVE 25 PERCENT...AND BE NEAR 30 TO 40 PERCENT.  WINDS WILL
DIMINISH TUESDAY EVENING.

TXZ183-184-202-217-121015-
/O.NEW.KEWX.FW.W.0011.080212T1800Z-080213T0000Z/
VAL VERDE-EDWARDS-KINNEY-MAVERICK-
919 PM CST MON FEB 11 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM CST
TUESDAY. 

A COLD FRONT WILL SWEEP ACROSS SOUTH CENTRAL TEXAS ON TUESDAY
BRINGING BREEZY AND COOLER CONDITIONS TO THE AREA. RAIN CHANCES
FOR VAL VERDE...EDWARDS...KINNEY AND MAVERICK COUNTIES WILL BE
LIMITING OR LOW FOR TUESDAY. CHANCES OF WETTING RAIN WILL BE
LESS THAN OR EQUAL TO 10 PERCENT.  NORTH WINDS OF 15 TO 20 MPH
AND GUSTY ARE EXPECTED IN THE AFTERNOON.  MINIMUM RELATIVE
HUMIDITIES OVER VAL VERDE...EDWARDS...KINNEY AND MAVERICK COUNTIES
IS EXPECTED TO FALL TO NEAR 20 TO 25 PERCENT TUESDAY AFTERNOON.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$
4 follow-up statements
000 
WWUS84 KEWX 121022
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
422 AM CST TUE FEB 12 2008

..RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST TUESDAY FOR
VAL VERDE...EDWARDS...KINNEY AND MAVERICK COUNTIES...

.A COLD FRONT WILL SWEEP ACROSS SOUTH CENTRAL TEXAS THIS MORNING
BRINGING BREEZY AND COOLER CONDITIONS TO THE AREA. RAIN CHANCES
FOR THE WEST PART OF THE AREA NEAR THE RIO GRANDE WILL BE LOW AND
MUCH DRIER CONDITIONS ARE EXPECTED THIS AFTERNOON...AS NORTH WINDS
OF 15 TO 20 MPH DEVELOP. MINIMUM RELATIVE HUMIDITIES OVER VAL
VERDE...EDWARDS...KINNEY AND MAVERICK COUNTIES ARE EXPECTED TO FALL
TO NEAR 20 TO 25 PERCENT TUESDAY AFTERNOON. EAST OF THESE AREAS
THE MINIMUM RELATIVE HUMIDITY IS EXPECTED TO STAY ABOVE 25
PERCENT. WINDS WILL DIMINISH TUESDAY EVENING.

TXZ183-184-202-217-121830-
/O.CON.KEWX.FW.W.0011.080212T1800Z-080213T0000Z/
VAL VERDE-EDWARDS-KINNEY-MAVERICK-
422 AM CST TUE FEB 12 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS AFTERNOON. 

A COLD FRONT WILL SWEEP ACROSS SOUTH CENTRAL TEXAS THIS MORNING 
BRINGING BREEZY AND COOLER CONDITIONS TO THE AREA. RAIN CHANCES
FOR VAL VERDE...EDWARDS...KINNEY AND MAVERICK COUNTIES WILL BE
LIMITING OR LOW. NORTH WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 30
MPH ARE EXPECTED INTO THE AFTERNOON HOURS. MINIMUM RELATIVE HUMIDITIES
OVER VAL VERDE...EDWARDS...KINNEY AND MAVERICK COUNTIES ARE EXPECTED
TO FALL TO NEAR 20 TO 25 PERCENT THIS AFTERNOON.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$
000 
WWUS84 KEWX 121610
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1010 AM CST TUE FEB 12 2008

..RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM CST
TODAY FOR VAL VERDE...EDWARDS...KINNEY AND MAVERICK COUNTIES...

.A COLD FRONT SURGING THROUGH SOUTH CENTRAL TEXAS WAS BRINGING
BREEZY AND COOLER CONDITIONS TO SOUTH TEXAS. MUCH DRIER CONDITIONS
ARE EXPECTED THIS AFTERNOON ACROSS THE RIO GRANDE PLAINS...AS NORTH
WINDS OF 15 TO 25 MPH DEVELOP. MINIMUM RELATIVE HUMIDITIES OVER
VAL VERDE...EDWARDS...KINNEY AND MAVERICK COUNTIES ARE EXPECTED TO
FALL TO NEAR 20 TO 25 PERCENT THIS AFTERNOON. EAST OF THESE AREAS
THE MINIMUM RELATIVE HUMIDITY IS EXPECTED TO STAY ABOVE 25
PERCENT WITH A SLIGHT CHANCE OF WETTING RAINS INTO THE EARLY
AFTERNOON. WINDS WILL DIMINISH ALL AREAS BY THIS EVENING.

TXZ183-184-202-217-130000-
/O.CON.KEWX.FW.W.0011.080212T1800Z-080213T0000Z/
VAL VERDE-EDWARDS-KINNEY-MAVERICK-
1010 AM CST TUE FEB 12 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A COLD FRONT SURGING THROUGH SOUTH CENTRAL TEXAS WAS BRINGING
BREEZY AND COOLER CONDITIONS TO SOUTH TEXAS. MUCH DRIER CONDITIONS
ARE EXPECTED THIS AFTERNOON ACROSS THE RIO GRANDE PLAINS...AS NORTH
WINDS OF 15 TO 25 MPH DEVELOP. MINIMUM RELATIVE HUMIDITIES OVER
VAL VERDE...EDWARDS...KINNEY AND MAVERICK COUNTIES WILL FALL TO
NEAR 20 TO 25 PERCENT THIS AFTERNOON. WINDS WILL DIMINISH BY LATE
THIS AFTERNOON AND THIS EVENING.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$
000 
WWUS84 KEWX 122051
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
251 PM CST TUE FEB 12 2008

..A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST TODAY FOR
VAL VERDE...EDWARDS...KINNEY AND MAVERICK COUNTIES...

...A RED FLAG WARNING IS IN EFFECT FOR THE WESTERN SECTIONS OF
THE HILL COUNTRY AND RIO GRANDE PLAINS FROM NOON UNTIL 6 PM ON
WEDNESDAY AFTERNOON...

.WINDS AND HUMIDITIES BEHIND A COLD FRONT TODAY REQUIRED A RED
FLAG WARNING FOR THE FAR WESTERN COUNTIES THIS AFTERNOON.  WINDS
WILL SUBSIDE THIS EVENING. BY WEDNESDAY AFTERNOON WINDS WILL QUICKLY
BEGIN TO BLOW FROM THE SOUTH AND SOUTHEAST AT 15 TO 20 MPH WITH
GUSTS TO 25 MPH OVER THE WESTERN HILL COUNTRY AND RIO GRANDE PLAINS.
THE INCREASING WINDS ALONG WITH HUMIDITIES FALLING INTO THE 20 TO
25 PERCENT RANGE WILL RESULT IN CONDITIONS AGAIN REACHING CRITICAL
LEVELS DURING THE AFTERNOON WEDNESDAY.

TXZ183-184-202-217-131100-
/O.NEW.KEWX.FW.W.0012.080213T1800Z-080214T0000Z/
/O.CON.KEWX.FW.W.0011.000000T0000Z-080213T0000Z/
VAL VERDE-EDWARDS-KINNEY-MAVERICK-
251 PM CST TUE FEB 12 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CST WEDNESDAY...

WINDS AND HUMIDITIES BEHIND A COLD FRONT TODAY REQUIRED A RED
FLAG WARNING FOR THE FAR WESTERN COUNTIES THIS AFTERNOON.  WINDS
WILL SUBSIDE THIS EVENING. BY WEDNESDAY AFTERNOON WINDS WILL
QUICKLY BEGIN TO BLOW FROM THE SOUTH AND SOUTHEAST AT 15 TO 20 MPH
WITH GUSTS TO 25 MPH. THE INCREASING WINDS ALONG WITH HUMIDITIES
FALLING INTO THE 20 TO 25 PERCENT RANGE WILL RESULT IN CONDITIONS
AGAIN REACHING CRITICAL LEVELS DURING THE AFTERNOON WEDNESDAY.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$

TXZ185>187-203-218-228-131100-
/O.NEW.KEWX.FW.W.0012.080213T1800Z-080214T0000Z/
REAL-KERR-BANDERA-UVALDE-ZAVALA-DIMMIT-
251 PM CST TUE FEB 12 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CST WEDNESDAY...

BY WEDNESDAY AFTERNOON WINDS WILL QUICKLY BEGIN TO BLOW FROM THE
SOUTH AND SOUTHEAST AT 15 TO 20 MPH WITH GUSTS TO 25 MPH OVER THE
WESTERN HILL COUNTRY AND RIO GRANDE PLAINS. THE INCREASING WINDS
ALONG WITH HUMIDITIES FALLING INTO THE 20 TO 25 PERCENT RANGE WILL
RESULT IN CONDITIONS AGAIN REACHING CRITICAL LEVELS DURING THE
AFTERNOON WEDNESDAY.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$
000 
WWUS84 KEWX 130020
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
620 PM CST TUE FEB 12 2008

..A RED FLAG WARNING FOR FEBRUARY 12TH ENDED AT 6 PM CST TODAY
FOR VAL VERDE...EDWARDS...KINNEY AND MAVERICK COUNTIES...

...FOR FEBRUARY 13TH A RED FLAG WARNING IS IN EFFECT FROM 
NOON TO 6 PM CST FOR FOR VAL VERDE...EDWARDS...KINNEY...MAVERICK...
REAL...KERR...BANDERA...UVALDE...ZAVALA...AND DIMMIT COUNTIES...

.WINDS ARE FORECAST TO CONTINUE TO SUBSIDE THIS EVENING...AND
THEN WILL INCREASE AGAIN ON WEDNESDAY AFTERNOON. SOUTH AND 
SOUTHEAST WINDS AT 15 TO 20 MPH...WITH GUSTS TO 25 MPH...IS
EXPECTED OVER THE WESTERN HILL COUNTRY AND RIO GRANDE PLAINS.
ON WEDNESDAY AFTERNOON.  THE INCREASING WINDS ALONG WITH
HUMIDITIES FALLING INTO THE 20 TO 25 PERCENT RANGE WILL RESULT IN
CONDITIONS AGAIN REACHING CRITICAL LEVELS DURING THE AFTERNOON
WEDNESDAY.

TXZ183-184-202-217-131100-
/O.EXP.KEWX.FW.W.0011.000000T0000Z-080213T0000Z/
/O.CON.KEWX.FW.W.0012.080213T1800Z-080214T0000Z/
VAL VERDE-EDWARDS-KINNEY-MAVERICK-
620 PM CST TUE FEB 12 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CST
WEDNESDAY...FEBRUARY 13TH...
...RED FLAG WARNING HAS EXPIRED THAT WAS IN EFFECT ON FEBRUARY
12TH AT 6 PM CST...

THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR FEBRUARY 12TH.
A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CST
WEDNESDAY...FEBRUARY 13TH.

WINDS ARE FORECAST TO CONTINUE TO SUBSIDE THIS EVENING...AND THEN
WILL INCREASE AGAIN ON WEDNESDAY AFTERNOON. SOUTH AND SOUTHEAST
WINDS AT 15 TO 20 MPH...WITH GUSTS TO 25 MPH...IS EXPECTED OVER
THE WESTERN HILL COUNTRY AND RIO GRANDE PLAINS. ON WEDNESDAY
AFTERNOON. THE INCREASING WINDS ALONG WITH HUMIDITIES FALLING INTO
THE 20 TO 25 PERCENT RANGE WILL RESULT IN CONDITIONS AGAIN
REACHING CRITICAL LEVELS DURING THE AFTERNOON WEDNESDAY.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$

TXZ185>187-203-218-228-131100-
/O.CON.KEWX.FW.W.0012.080213T1800Z-080214T0000Z/
REAL-KERR-BANDERA-UVALDE-ZAVALA-DIMMIT-
620 PM CST TUE FEB 12 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CST
WEDNESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CST
WEDNESDAY...FEBRUARY 13TH... 

WINDS ARE FORECAST TO CONTINUE TO SUBSIDE THIS EVENING...AND THEN
WILL INCREASE AGAIN ON WEDNESDAY AFTERNOON. SOUTH AND SOUTHEAST
WINDS AT 15 TO 20 MPH...WITH GUSTS TO 25 MPH...IS EXPECTED OVER
THE WESTERN HILL COUNTRY AND RIO GRANDE PLAINS. ON WEDNESDAY
AFTERNOON. THE INCREASING WINDS ALONG WITH HUMIDITIES FALLING INTO
THE 20 TO 25 PERCENT RANGE WILL RESULT IN CONDITIONS AGAIN
REACHING CRITICAL LEVELS DURING THE AFTERNOON WEDNESDAY.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Feb 11, 5:49 PM CST, 3 hours 30 minutes earlier.

Area forecast discussion, Feb 11, 5:49 PM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
549 PM CST MON FEB 11 2008

.AVIATION...
CIGS AND VIS ARE VFR EVERYWHERE EXCEPT SSF WHERE THE CIG HAS
DROPPED INTO MVFR CATEGORY. THIS MAY HOLD...BUT THERE IS A CHANCE
THAT THE CIG THERE BOUNCES BETWEEN CATEGORIES THROUGH THE EARLY
EVENING. EXPECT CIGS TO DROP TO MVFR AROUND 05Z AT THE I35
TERMINALS AND 07Z AT DRT. A COLD FRONT WILL MOVE THROUGH THE AREA
BETWEEN 12Z AND 15Z IN THE MORNING. THIS WILL BRING SHOWERS AND
THUNDERSTORMS INTO THE REGION. THE BEST CHANCE FOR TS AT THE
TERMINALS WILL BE AT AUS AND HAVE INCLUDED A TEMPO GROUP FOR TSRA.
AT SAT AND SSF HAVE ONLY INCLUDED VCTS AS PROBABILITY IS LOWER.
THIS MAY CHANGE WITH LATER TAF PACKAGES. NO CONVECTION EXPECTED AT
DRT. TOMORROW AFTER THE FRONT PASSES EXPECT CIGS TO LIFT AND WINDS
TO STRONG AND GUSTY FROM THE NORTH.

&&

.PREV DISCUSSION... /ISSUED 410 PM CST MON FEB 11 2008/

DISCUSSION...
A FEW STRONG THUNDERSTORMS ARE TRACKING ACROSS TWO OF OUR
SOUTHEASTERN COUNTIES AND SHOULD DEPART INTO THE CRP/HGX FORECAST
AREAS SHORTLY AFTER 5 PM. UPPER-LEVEL WEATHER PATTERN SLOWING DOWN
WITH WEAK UPPER TROUGHING HOLDING OVER MEXICO. THIS HAS ENABLED
DEEPER MOISTURE TO HOLD UP FARTHER WEST THAN WAS PREVIOUSLY
PROJECTED. HIGHER THAN PROJECTED DEW POINTS CONTINUE TO HANG INTO
THE DRT AREA AND EVEN RESULTING IN A FEW OLD FAITHFUL STORMS SW OF
DRT AND SOME WET CLOUD RETURNS ON RADAR OVER WEST CENTRAL TEXAS.
THUS HAVE CONTINUED SLIGHT CHC POPS ACROSS NEARLY ALL AREAS THIS
EVENING AND TONIGHT, WITH LITTLE OR NO MEASURABLE RAIN ANTICIPATED
WEST OF SAT. FRONTAL PASSAGE FOR TUESDAY APPEAR SLIGHTLY SLOWER
THAN PREVIOUS PROJECTIONS SO FIRE WEATHER CONCERNS MAY DIMINISH
WITH A MORE NORTHERLY WIND DIRECTION POSSIBLY KEEPING THE RH
VALUES HIGHER. ON TEMPS, COOLER THAN MOS LOWS AND WARMER THAN MOS
HIGHS ARE USED WITH THE DRY AIR MASS FOLLOWING THE FRONT TUESDAY
INTO EARLY THURSDAY. MODEL TRENDS ON THE NEXT UPSTREAM STORM
SYSTEM ARE RETURNING TO THE SLOWER TRACK WHICH SUGGESTS A BETTER
CHANCE FOR RAIN FRIDAY INTO SATURDAY. A COLD RAIN IS EXPECTED
FRIDAY NIGHT WITH PERHAPS A FEW SLEET PELLETS ALONG OUR NORTHERN
COUNTIES EARLY SATURDAY. THIS PERIOD NEEDS TO BE MONITORED AS
THERE HAS BEEN A WIDE-VARIETY OF SOLUTIONS OVER THE PAST COUPLE
DAYS.

FIRE WEATHER...
WINDS AND RELATIVE HUMIDITIES EXPECTED TO REACH NEAR CRITICAL
LEVELS ACROSS WESTERN PARTS OF SOUTH CENTRAL TEXAS TUESDAY. A
BORDERLINE EVENT IS EXPECTED, SO WELL HOLD OFF ISSUING A RFW
FOR NOW, AND LET LATER SHIFTS TAKE A LOOK AT THE GENERAL MOISTENING
AND SLOWER FRONTAL PASSAGE TREND SEEN IN TODAYS DATA. RETURN FLOW
COULD SPARK UP ANOTHER SHORT-LIVED EVENT WEDNESDAY AFTERNOON AS
WINDS QUICKLY RETURN TO SOUTH NORTH OF DEL RIO.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              56  64  37  69  47 /  50  60  -    0  -
AUSTIN BERGSTROM INTL AIRPORT  58  63  34  66  41 /  50  60  -    0  -
DEL RIO INTL AIRPORT           56  69  37  71  46 /  10  20   0   0  -
SAN ANTONIO INTL AIRPORT       58  65  37  70  46 /  40  40  -    0  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

08/05
Hazardous weather outlook, Feb 11, 5:15 AM CST, 16 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
515 AM CST MON FEB 11 2008

TXZ171>173-183>194-202>209-217>225-228-121115-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
515 AM CST MON FEB 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
WINDY CONDITIONS BEHIND A STRONG COLD FRONT FRIDAY COULD PROMPT A
WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Feb 11, 7:08 PM CST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
708 PM CST MON FEB 11 2008

TXZ171>173-183>194-202>209-217>225-228-120530-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
708 PM CST MON FEB 11 2008

...CHANCE OF RAIN EARLY TUESDAY MORNING THROUGH PART OF
TUESDAY AFTERNOON AND AGAIN FRIDAY THROUGH SATURDAY...

ANOTHER COLD FRONT IS EXPECTED TO MOVE ACROSS SOUTH CENTRAL TEXAS
TUESDAY.  THERE WILL BE ANOTHER CHANCE OF RAIN...SHOWERS OR
THUNDERSTORMS LATE TONIGHT OR TUESDAY MORNING THROUGH PART OF
TUESDAY AFTERNOON.

AS SHOWERS MOVE EAST OF THE AREA...DRY...BREEZY AND COOLER
CONDITIONS WILL DEVELOP FROM THE WEST AND NORTHWEST TUESDAY
AFTERNOON AND EVENING. WINDS AND HUMIDITIES COULD BE BRIEFLY
NEAR CRITICAL LEVELS LATE TUESDAY THROUGH EARLY TUESDAY
EVENING...AS NORTH WINDS 15 TO 20 MPH SPREAD ACROSS THE
AREA...WITH AFTERNOON RELATIVE HUMIDITIES FALLING TO BETWEEN
25 AND 35 PERCENT FOR A FEW HOURS. WINDS WILL DIMINISH IN THE
EVENING...WITH A CLEAR AND COLD NIGHT EXPECTED TUESDAY NIGHT.

ANOTHER WEATHER SYSTEM AND ITS ASSOCIATED COLD FRONT WILL MOVE
ACROSS THE AREA FRIDAY. THIS WILL BRINGING A CHANCE FOR RAIN AND
COLDER WEATHER FOR LATE FRIDAY THROUGH SATURDAY. COLD RAIN IS
EXPECTED FRIDAY NIGHT THROUGH SATURDAY MORNING. SOME OF THE RAIN
COULD BE MIXED WITH SLEET OVER THE NORTHERN HILL COUNTRY LATE
FRIDAY NIGHT TO EARLY SATURDAY MORNING...WITH NO ACCUMULATION
EXPECTED AT THIS TIME.

DECREASING CLOUDS IS EXPECTED LATE SATURDAY FOLLOWED BY A
MOSTLY CLEAR AND COLD NIGHT ON SATURDAY NIGHT.  DRY CONDITIONS
ARE EXPECTED NEXT SUNDAY THROUGH THE EARLY PART OF NEXT WEEK.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 2:51 PM CSTRed Flag WarningEWXBandera, Dimmit, Edwards, Kerr, Kinney, Maverick and 4 more27 hr

Nearby

Red Flag Warnings in Texas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.